Extended Holiday Surprises
Nov 12, 2005
It seems like everywhere I turn, there's someone else who's taking an endless drug holiday with surpring results. While viral loads fluctuate and respond differently, it seems consistent that their CD4 cell counts are rising, especially for those who have been using crystal methamphetamine but don't smoke cigarettes or consume other drugs. I know there were studies on this at UCSF and Stanford two years ago, and, of course, it would be expected that any stimulant might produce temporary spikes in a CD4 cell count, but it seems that after more than 5 years on meds, and 5 months on a drug holiday, CD4 cell counts are steadily increasing and staying there. Where can I locate the studies that provide information regarding these results? Also, I had been experiencing serious side effects associated with the Travada/Viramune cocktail. The symptoms I had while taking this regimen were similar to those I experiened when I contracted hep A. Is there any correlation?
Response from Dr. Pierone
Let's see rising CD4 cells on crystal methamphetamine monotherapy that study was published in the Journal of Irreproducible Results, March 2003.
On a more serious note if you are having side effects suggestive of hepatitis on this regimen then you may drug-induced hepatitis. Even if you don't, you may have to change this regimen if the symptoms don't resolve.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Painful Urination After Insertive Anal Sex Without Condom Does It Mean I Have HIV
- Tingling In Feet After Mutual Masturbation Worried I Have HIV
- Amoxicillin To Treat Vaginal Infections
- How Long Should You Wait To Get Tested For Chlamydia?
- If A Man Pulls Out Before He Comes Can I Still Get A Std?
- Cbc Tell If I Have Thrush
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.